heres my story:
I'm a recovering heroin addict & I've been taking methadone for the last 8 years. I've been taking 90mgs for the past 5 of those years. I'm at the point where I want to get off completely, so I've been tapering off for the past full year, and am now down to 42mgs. I feel uncomfortable everyday, the only thing that helps is my prescription for klonapin.
I was tapering at 1mg a week but having a problem paying $45 week.
There are a few things I prepared for my detox that I've learned over the years in rehab & detox facilities(and they seem to be working). Aside from a secure environment with someone being there for you to be supportive & keeping track of my medication and dispensing it, the drugs I'm going to use are:
1. Clonidine (lowers blood pressure by decreasing the levels of certain chemicals in your blood. This allows your blood vessels to relax and your heart to beat more slowly and easily) - I have .1mg Clonidine, they also come in .2mg which are a lot better for detox. Ill probably take 1 every 12 hours.
2. Klonapin (benzodiazepine) (affects chemicals in the brain that may become unbalanced and cause anxiety. Klonopin is used to treat seizure disorders or panic disorder) - I have a prescription for 2mg klonapins I'll take as needed, I can take up to 4 a day.
3. Vitamin B shots - That plus a few other vitamins will give me the nutrients I need.
I got some Nyquil, ibuprofen & other multi vitamins, And have been smoking a little bit of weed to help, as its immediate. If anyone who has been through it, & has any suggestions for my detox other than what I have planned I would Really appreciate it!
I know how hard it is to get clean, & i know the difference between being abstinent & sobriety. After my detox i will plan to go to meetings and get a sponsor, but right now I'm focused on detoxing & getting the painful withdrawal over.
I'm now in my 7th day of methadone detox. The 3rd day I was still feeling lethargic & my bones were hurting a lot. That seems to be the thing that bothers me the most is my bones hurting, especially at night. They were hurting so bad, that by 2 am after some aspirin, I did take 2 Lortab 10's to help me sleep, & did get about 6 hrs of sleep the 3rd night, which was a relief.
I called my counselor & she advised me not to take Lortab, but if Anything, to take a tiny bit of morphine, because it more natural then Lortab.
So the 4th day I started getting a little more anxiety & started feeling more depressed, I could really start feeling the detox process beginning, the leg & arm pains, are getting to be VERY annoying. At night I cant sleep, even though I'm very tired & want to sleep, I cant because my arms and legs hurt so bad. I did end up taking 1 more lortab around 4am to help me sleep.
I'm really trying to stay strong but everyday my strength weakens and so does my will, I don't want to take the Lortab, but I feel very miserable not being able to sleep at night.
I've W/D from heroin many times, but have heard from many people methadone detox isn't as severe, but much longer, which makes it almost unbearable. I plan to have a bad detox for about 30 days, the the next couple months after will be the post withdrawal symptoms of not being able to sleep or eat well, but after a few months, I'm sure I'll start feeling better & well enough to start working and get this horrible addiction in remission.
MY QUESTION IS: My friend gave me a few 60mg morphine pills, I wanna know if it will set me back OR prolong it at all?? As long as i watch how much i take and just take some every few days so i don't get addicted, will i be starting back at day 1, or will it prolong my withdrawal? or will i be ok?
I have been going thru well something similiar I have been on MMT for 4 yrs 3 1/2 which I was taking 85 milig about the last 4 months or so I was on 45 mil as of June 16 I had come down 5 a day for about 9 days now I have been suffering something fierce I cannot take it no more I am so depressed and not sleeping flopping my legs all over the bed ,I just want to die sometimes I wanted to know if I take suboxone for a few days to a week will it set my withdrawals back, I dont want to go back on just to start over again!! Do you have any answers for me please?
Just checking in and giving a little hope. Today I'm 75 days clean from methadone and all opiates. I feel AMAZING!!!, its unbelievable what I've accomplished and how my mindset has changed in just 75 days. It took about 30 days before i could get out of bed, then another week or so before i started feeling better, i still had problems with sweating, but other than that i was happy to be finally FREE!!
I'm now working, taking the steps to become a better person, & doing the next best thing in my life. It really does feel great, if anyone would like to talk or is having trouble can message me anytime
Josh! I am so proud of you! do you know how strong you were? Not very many of us can detox and stick to it like you have! Just remember this Josh, you can never safely use again, even if it is not opiates you use, it will lead you back to your drug of choice. I want you to never have to go through the withdrawal of methadone again. It is the worst of drugs to clean up from. I just wanted to say, you give us all hope and we think you are awesome for being so determined to become a better person and be nicer to yourself!
I would like to say congrats! I was reading your post and getting ready to reply, not taking notice of the date, and then I saw your re-post...... I think it's fantastic that you stuck with it and now you are free! It can be done. I just hope that you stay off ALL drugs, even presciption drugs like xanax & pin's. I have had a few friends who managed to detox from methadone and think it was ok to continue taking pills "as prescribed".... Boy were they wrong.
Any chemical that you take can alter your brain and once that happens, we are not in control. The only time I have EVER seen a successful methadone detox in my lifetime is if the person remained free of ALL mind/mood altering substances and keep a group of people around you who are on the right path and are willing to be there for you when you need anything. The real work starts now.... It will take your body some time to start producing it's natural endorphins and things because by you taking opiates, your brain halted its own production of these chemicals....So it may take a while to start feeling your best.... You did it! you're free! Now go enjoy life!
just want to keep everyone updated: i am now 415 days clean from methadone, And my life just gets better everyday... not everyday is a perfect day, i dont think anyday is, but at this moment, my worst day sober, is SO MUCH BETTER than my best day high.... its completely worth it, and as log as i stay positive and keep busy with posititve things, then everything works itself out... 1 day at a time
Still proud of you Josh! Please do not get tempted and think you can handle even a tylenol 3. It will bring all that craving back just that quick! You have done a wonderful and brave thing getting away from the nightmare of methadone withdrawal. So very very happy and proud of you man!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.